Alert archive / California / Beach Hazards Statements in 2014
Beach Hazards Statement 22, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 3, 2014, 12:15 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2014, 12:15 PM PST (20:15 UTC)
- Expired
- Dec 4, 2014, 10:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
106 WHUS46 KLOX 032015 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1215 PM PST WED DEC 3 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST FACING SHORES AT TIMES AND MINOR TIDAL OVERFLOW EXPECTED THROUGH THURSDAY MORNING... .FREQUENT AND STRONG RIP CURRENTS AND ELEVATED SURF ARE EXPECTED ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY THROUGH THURSDAY. SURF WILL BE ELEVATED AT TIMES AS A MIX OF SWELLS ORIGINATING FROM THE EASTERN PACIFIC AND WESTERN PACIFIC PERSISTS THROUGH THURSDAY. THE SWELLS ORIGINATING FROM THE EASTERN PACIFIC WILL PEAK THIS EVENING WHILE A LONGER PERIOD SWELL FROM THE WESTERN PACIFIC ARRIVES THURSDAY. THE SURF WILL THEN SUBSIDE FRIDAY. THE OBSERVED WATER LEVEL AT PORT OF LOS ANGELES THIS MORNING WAS 6.9 FEET WHICH WAS .6 FEET ABOVE THE PREDICTED HIGHER HIGH TIDE. A SPRING TIDE IS EXPECTED THURSDAY MORNING AND IS PREDICTED TO BE 6.5 FEET AND IF THE DIFFERENCE BETWEEN THE OBSERVED AND PREDICTED WATER LEVEL CONTINUES THURSDAY MORNING THEN MINOR TIDAL OVERFLOW IS POSSIBLE IN THE VICINITY OF THE PENNISULA. SIMILAR WATER LEVELS ARE PREDICTED FRIDAY AND SATURDAY MORNING BUT TIDAL OVERFLOW IS LESS LIKELY. CAZ041-040415- /O.NEW.KLOX.BH.S.0022.141203T2015Z-141204T1800Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1215 PM PST WED DEC 3 2014 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND ELEVATED SURF...WHICH IS IN EFFECT THROUGH THURSDAY MORNING. * HAZARDS...STRONG RIP CURRENTS WITH SURF 4 TO 6 FEET OCCASIONALLY 7 FEET. HIGHER HIGH TIDE 6.5 FEET. * TIMING...A WEST SWELL WILL SUBSIDE TONIGHT. A FRESH LONGER PERIOD WEST-NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY AND PEAK THURSDAY NIGHT. PREDICTED HIGHER HIGH TIDE AROUND 7 AM PST THURSDAY. * LOCATION...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST FACING SHORES. MINOR TIDAL OVERFLOW IN THE VICINITY OF THE LONG BEACH PENINSULA. * IMPACTS...STRONG RIP CURRENTS IN THE VICINITY OF ELEVATED SURF. MINOR TIDAL OVERFLOW DURING HIGHER HIGH TIDE.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$
3 follow-up statements
866 WHUS46 KLOX 040350 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 750 PM PST WED DEC 3 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST FACING SHORES AT TIMES AND MINOR TIDAL OVERFLOW EXPECTED THROUGH THURSDAY MORNING... .FREQUENT AND STRONG RIP CURRENTS AND ELEVATED SURF ARE EXPECTED ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY THROUGH THURSDAY. SURF WILL BE ELEVATED AT TIMES AS A MIX OF SWELLS ORIGINATING FROM THE EASTERN PACIFIC AND WESTERN PACIFIC PERSISTS THROUGH THURSDAY. THE SWELLS ORIGINATING FROM THE EASTERN PACIFIC WILL PEAK THIS EVENING WHILE A LONGER PERIOD SWELL FROM THE WESTERN PACIFIC ARRIVES THURSDAY. THE SURF WILL THEN SUBSIDE FRIDAY. THE OBSERVED WATER LEVEL AT PORT OF LOS ANGELES WEDNESDAY MORNING WAS 6.9 FEET WHICH WAS .6 FEET ABOVE THE PREDICTED HIGHER HIGH TIDE. A SPRING TIDE IS EXPECTED THURSDAY MORNING AND IS PREDICTED TO BE 6.5 FEET...AND IF THE DIFFERENCE BETWEEN THE OBSERVED AND PREDICTED WATER LEVEL CONTINUES THURSDAY MORNING THEN MINOR TIDAL OVERFLOW IS POSSIBLE IN THE VICINITY OF THE PENINSULA. SIMILAR WATER LEVELS ARE PREDICTED FRIDAY AND SATURDAY MORNING BUT TIDAL OVERFLOW IS LESS LIKELY. CAZ041-041400- /O.CON.KLOX.BH.S.0022.000000T0000Z-141204T1800Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 750 PM PST WED DEC 3 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * HAZARDS...STRONG RIP CURRENTS WITH SURF 4 TO 6 FEET OCCASIONALLY 7 FEET. HIGHER HIGH TIDE 6.5 FEET. * TIMING...A WEST SWELL WILL SUBSIDE TONIGHT. A FRESH LONGER PERIOD WEST-NORTHWEST SWELL IS EXPECTED TO ARRIVE THURSDAY AND PEAK THURSDAY NIGHT. PREDICTED HIGHER HIGH TIDE AROUND 7 AM PST THURSDAY. * LOCATION...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST FACING SHORES. MINOR TIDAL OVERFLOW IN THE VICINITY OF THE LONG BEACH PENINSULA. * IMPACTS...STRONG RIP CURRENTS IN THE VICINITY OF ELEVATED SURF. MINOR TIDAL OVERFLOW DURING HIGHER HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ 30/SIRARD
413 WHUS46 KLOX 041335 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 535 AM PST THU DEC 4 2014 ...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST FACING SHORES AT TIMES AND MINOR TIDAL OVERFLOW EXPECTED THROUGH THIS MORNING... .FREQUENT AND STRONG RIP CURRENTS AND ELEVATED SURF ARE EXPECTED ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY THROUGH TODAY. SURF WILL BE ELEVATED AT TIMES AS A MIX OF SWELLS ORIGINATING FROM THE EASTERN PACIFIC AND WESTERN PACIFIC PERSISTS THROUGH TODAY. THE SURF WILL THEN SUBSIDE FRIDAY. THE OBSERVED WATER LEVEL AT PORT OF LOS ANGELES WEDNESDAY MORNING WAS 6.9 FEET WHICH WAS .6 FEET ABOVE THE PREDICTED HIGHER HIGH TIDE. A SPRING TIDE IS EXPECTED THIS MORNING AND IS PREDICTED TO BE 6.5 FEET...AND IF THE DIFFERENCE BETWEEN THE OBSERVED AND PREDICTED WATER LEVEL CONTINUES THIS MORNING THEN MINOR TIDAL OVERFLOW IS POSSIBLE IN THE VICINITY OF THE PENINSULA. SIMILAR WATER LEVELS ARE PREDICTED FRIDAY AND SATURDAY MORNING BUT TIDAL OVERFLOW IS LESS LIKELY. CAZ041-041800- /O.CON.KLOX.BH.S.0022.000000T0000Z-141204T1800Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 535 AM PST THU DEC 4 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * HAZARDS...STRONG RIP CURRENTS WITH SURF 4 TO 6 FEET OCCASIONALLY 7 FEET. HIGHER HIGH TIDE 6.5 FEET. * TIMING...A FRESH LONGER PERIOD WEST- NORTHWEST SWELL IS EXPECTED TO ARRIVE TODAY AND PEAK TONIGHT. PREDICTED HIGHER HIGH TIDE AROUND 7 AM PST THURSDAY. * LOCATION...STRONG RIP CURRENTS AND ELEVATED SURF ALONG EXPOSED WEST FACING SHORES. MINOR TIDAL OVERFLOW IN THE VICINITY OF THE LONG BEACH PENINSULA. * IMPACTS...STRONG RIP CURRENTS IN THE VICINITY OF ELEVATED SURF. MINOR TIDAL OVERFLOW DURING HIGHER HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT
430 WHUS46 KLOX 041804 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1004 AM PST THU DEC 4 2014 CAZ041-041915- /O.EXP.KLOX.BH.S.0022.000000T0000Z-141204T1800Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1004 AM PST THU DEC 4 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 AM PST THIS MORNING... .THE BEACH HAZARD STATEMENT FOR LOS ANGELES COUNTY HAS BEEN ALLOWED TO EXPIRE. HOWEVER STRONG RIP CURRENTS AND ELEVATED SURF WILL OCCUR AT TIMES TODAY ALONG EXPOSED WEST FACING SHORES IN LOS ANGELES COUNTY. BEACHGOERS SHOULD BE CAREFUL WHEN WALKING ALONG THE SHORELINE AND NEVER TURN THEIR BACKS TO THE OCEAN. $$ KJ/MW
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 3, 10:32 AM PST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 3, 10:32 AM PST, 1 hour 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1032 AM PST WED DEC 3 2014 .SYNOPSIS... SCATTERED SHOWERS WILL PERSIST TODAY ESPECIALLY ALONG THE SOUTH FACING FOOTHILLS AND MOUNTAIN SLOPES. SOME SHOWERS WILL LINGER INTO THURSDAY. A WEAK SYSTEM MAY BRING SOME LIGHT RAIN SHOWERS TO AREAS NORTH OF POINT CONCEPTION LATE FRIDAY INTO SATURDAY MORNING...OTHERWISE DRY AND WARMER TEMPERATURES INTO EARLY NEXT WEEK. && .SHORT TERM (TODAY-FRI)...BIT OF A TRICKY FORECAST TODAY FOR THE EASTERN PORTION OF THE FORECAST AREA. YESTERDAY MODELS STARTED TO IDENTIFY AN AREA OF ENERGY MOVING UP FROM THE SOUTH THAT WOULD BRING AN ADDITIONAL SHOT OF MODERATE TO HEAVY PRECIP AND POSSIBLY EVEN SOME CONVECTIVE ACTIVITY FROM LA COUNTY SOUTH AND EAST. TODAY'S MODELS HAVE DEFINITELY SHIFTED THIS ENERGY MORE TO THE SOUTH AND CONFIDENCE IS NOT VERY HIGH THAT WE'LL SEE ANYTHING MORE THAN JUST SOME ON AND OFF LIGHT SHOWERS. WILL LEAVE UP THE FLASH FLOOD WATCH FOR LA COUNTY BURN AREAS BUT CONTINUE TO MONITOR THROUGH THE DAY AND EVALUATE LATER IF IT'S STILL NEEDED. OTHERWISE, JUST ISOLATED TO SCATTERED LIGHT SHOWERS AROUND THE AREA WITH SOME OCCASIONAL PEEKS OF SUNSHINE. ON THURSDAY MODELS SHOW THE SOUTHERN END OF A WARM FRONT SETTING UP ALONG THE CENTRAL COAST PROVIDING SOME ADDED LIFT FOR ADDITIONAL SHOWERS, MAINLY NORTH OF PT CONCEPTION. FURTHER SOUTH IT SHOULD BE MOSTLY DRY WITH A MIX OF SUN AND CLOUDS. MODELS TRENDING WETTER AGAIN FOR FRIDAY AFTERNOON AND EVENING, ESPECIALLY NORTH OF PT CONCEPTION. WILL LIKELY BE RAISING POPS DURING THIS TIME WITH THE AFTERNOON UPDATE. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (SAT-TUE)... THINGS LOOK PRETTY UNREMARKABLE FOR THE XTND PERIOD. SATURDAY WILL START OFF DRY BUT MOSTLY CLOUDY. A RIDGE WILL APPROACH DURING THE AFTERNOON AND CLEAR THE SKIES TO PARTLY CLOUDY. PARTLY CLOUDY AND A LITTLE WARMER AS THE RIDGE TAKES HOLD. (IT MIGHT EVEN BE SUNNY). THE RIDGE MOVES EAST ON MONDAY AND SW FLOW SETS UP OVER THE AREA. NO REAL BIG CHANGE TO FORECAST. MOSTLY CLEAR OR PARTLY CLOUDY SKIES DEPENDING ON HOW MUCH MID OR UPPER LEVEL CLOUDS ARE PRESENT. MAX TEMPS WILL BE A DEGREE OR TWO ABOVE NORMAL. && .AVIATION...03/1800Z... MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL APPROACH AND MOVE OVER THE AREA WHILE A TROUGH OF LOW PRESSURE SHIFTS EAST OVER THE CENTRAL PACIFIC. AIR MASS WILL REMAIN RELATIVELY MOIST. FREEZING LEVEL WAS APPROXIMATELY 10.5KFT THIS MORNING AND WILL DIFFER BY PLUS 1KFT FRIDAY MORNING. MARINE LAYER AT LAX AT 1735Z IS NONE. KLAX...-RA THROUGH 04/10Z. CIGS 012-015 WILL LIKELY PERSIST THROUGH 04/18Z WITH A CHANCE CIGS 005 AT TIMES BETWEEN 04/00-04/04Z. THEN CHANCE CIGS 025 BY 04/18Z. KBUR...-RA THROUGH 04/10Z. CIGS 015 LIKELY BETWEEN 03/19-03/23Z THEN CHANCE CIGS 008 BETWEEN 03/23-04/10Z. THEN CHANCE CIGS 015 AFTER 04/10Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .MARINE...03/0900 AM PST... SMALL CRAFT ADVISORY CONDITIONS NORTH OF THE NORTHERN CHANNEL ISLANDS WILL LIKELY END THIS AFTERNOON. OTHERWISE SWELLS ORIGINATING FROM THE LOW PRESSURE SYSTEM OVER THE EASTERN PACIFIC WITHIN 240-270 DEGREES RELATIVE TO SOUTHWEST CALIFORNIA WILL PEAK TODAY AND RANGE FROM 5-7 FEET IN THE BIGHT AND 7-10 FEET ELSEWHERE. A LONGER PERIOD SWELL ORIGINATING FROM THE WESTERN PACIFIC STORM LAST WEEK FRIDAY AND ORIENTED BETWEEN 290-300 DEGREES WILL ARRIVE THURSDAY MORNING AND PEAK THURSDAY NIGHT AND REMAIN BELOW 8 FEET. && .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR LA COUNTY BURN AREAS (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW/RORKE AVIATION/MARINE...30 SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 3, 6:00 AM PST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED DEC 3 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-041400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED DEC 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE WILL BE PERIODS OF SHOWERS ACROSS THE ENTIRE FORECAST AREA. HOWEVER...BY LATE THIS AFTERNOON AND EVENING ANOTHER SHOT OF RAIN WILL APPROACH LOS ANGELES COUNTY BRINGING THE POSSIBILITY OF MUD AND DEBRIS FLOWS. RAIN SHOULD TURN TO SHOWERS OVERNIGHT. MAIN AREAS OF CONCERN WILL INCLUDE THE COLBY...WILLIAMS AND POWERHOUSE BURN AREAS. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR SHOWERS FRIDAY NIGHT INTO SATURDAY MORNING FOR PORTIONS OF THE FORECAST AREA. BEST CHANCE WILL BE NORTH OF POINT CONCEPTION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
Nearby
Beach Hazards Statements in California, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.